Optimal skorokhod embedding under finitely many marginal constraints

Gaoyue Guo, Xiaolu Tan, Nizar Touzi

Research output: Contribution to journalArticlepeer-review


The Skorokhod embedding problem aims to represent a given probability measure on the real line as the distribution of Brownian motion stopped at a chosen stopping time. In this paper, we consider an extension of the weak formulation of the optimal Skorokhod embedding problem in Beiglböck, Cox, and Huesmann [Optimal Transport and Skorokhod Embedding, Preprint, 2013] to the case of finitely many marginal constraints. Using the classical convex duality approach together with the optimal stopping theory, we establish some duality results under more general conditions than Beiglböck, Cox, and Huesmann. We also relate these results to the problem of martingale optimal transport under multiple marginal constraints.

Original languageEnglish (US)
Pages (from-to)2174-2201
Number of pages28
JournalSIAM Journal on Control and Optimization
Issue number4
StatePublished - 2016


  • Martingale optimal transport
  • Model-free pricing
  • Robust hedging
  • Skorokhod embedding

ASJC Scopus subject areas

  • Control and Optimization
  • Applied Mathematics


Dive into the research topics of 'Optimal skorokhod embedding under finitely many marginal constraints'. Together they form a unique fingerprint.

Cite this